Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 17, NWS Tucson, AZ

July 15, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 15, 2025, 6:48 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 6:48 PM MST (01:48 UTC)
Expired
Jul 15, 2025, 9:45 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 93 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
623 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2803 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WGUS55 KTWC 160148
FFWTWC
AZC019-160445-
/O.NEW.KTWC.FF.W.0017.250716T0148Z-250716T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
648 PM MST Tue Jul 15 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  North Central Pima County in southeastern Arizona...

* Until 945 PM MST.

* At 648 PM MST, Doppler radar indicated thunderstorms producing 
  between 1 and 2 inches of heavy rain across the northern portions 
  of the Tohono O'odham Nation. Flash flooding is ongoing or 
  expected to begin shortly, especially along the dranages that fill 
  into Viopuli Wash and San Vicente Washes that eventually drain 
  into Aguirre Wash.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Pedro, Queens Well and Santa Rosa Ranch.

This includes Route 86 near mile marker 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3205 11169 3204 11146 3216 11140 3225 11139
      3227 11154 3229 11162 3214 11171

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
2 follow-up statements
609 
WGUS75 KTWC 160342
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
842 PM MST Tue Jul 15 2025

AZC019-160445-
/O.CON.KTWC.FF.W.0017.000000T0000Z-250716T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
842 PM MST Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST THIS 
EVENING FOR NORTH CENTRAL PIMA COUNTY...

At 842 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  San Pedro, Queens Well and Santa Rosa Ranch.

This includes Route 86 near mile marker 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3205 11169 3204 11146 3216 11140 3225 11139
      3227 11154 3229 11162 3214 11171

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GEL
213 
WGUS75 KTWC 160437
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
937 PM MST Tue Jul 15 2025

AZC019-160447-
/O.EXP.KTWC.FF.W.0017.000000T0000Z-250716T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
937 PM MST Tue Jul 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MST THIS EVENING FOR 
NORTH CENTRAL PIMA COUNTY...

Although another round of moderate rainfall will track through the 
area over the next hour, flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1100 PM MST for a portion of 
Southeast Arizona.

&&

LAT...LON 3205 11169 3204 11146 3216 11140 3225 11139
      3227 11154 3229 11162 3214 11171

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:36 PM MST, 6 hours 12 minutes earlier. Its key messages:

  • An average to above average grade monsoon day is forecast for today. Heavy rain and the potential for flash flooding is the primary threat, mainly for eastern Pima (including Tucson), Santa Cruz, and Cochise Counties.
  • Monsoon activity tomorrow and Thursday will likely depend on what happens each of the previous days. Uncertainty in the forecast overall is high.
  • Temperatures will generally be within a few degrees of normal, with low to moderate HeatRisk.
Area forecast discussion, Jul 15, 12:36 PM MST, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1236 PM MST Tue Jul 15 2025

.SYNOPSIS...

Shaping up to be an active monsoon day, with flash flooding and
potential for blowing dust as the primary threats.

&&

.KEY MESSAGES...

- An average to above average grade monsoon day is forecast for
  today. Heavy rain and the potential for flash flooding is the
  primary threat, mainly for eastern Pima (including Tucson),
  Santa Cruz, and Cochise Counties.

- Monsoon activity tomorrow and Thursday will likely depend on
  what happens each of the previous days. Uncertainty in the
  forecast overall is high.

- Temperatures will generally be within a few degrees of normal,
  with low to moderate HeatRisk.

&&

.DISCUSSION...

Light convection has already started to form over portions of
Graham and Greenlee Counties and the Huachucas. This is fairly
consistent with recent HiRes model forecasts. Expecting the
activity to ramp up in the coming hours as daytime heating allows
for more energy buildup to be realized. As storms continue to move
off of the higher terrain, they'll move into a more favorable
environment both to the southeast in with CAPE values exceeding
1000 J/kg and available moisture from Tucson southward.

The primary threat today will be heavy rainfall and the potential
for flash flooding. With such dry conditions the past several
months, areas with slower moving thunderstorms should expect to
see water overrunning low lying areas and roads.

Thus, there is a Flash Flood Watch in effect for portions of
Pima, Cochise, Santa Cruz through this evening in concert with the
Slight Risk of Excessive Rain forecast from WPC.

Have a plan when it comes to encountering flash flooding. Turn
around, don't drown.

Lastly, for the rest of today, blowing dust is also a concern
across the Willcox Playa and north of Tucson near Picacho. Gusty
outflows from stronger downdrafts may kick up dust and cause
temporary visibility issues.

Forecasts for beyond today, primarily for Wednesday and Thursday,
will be more complicated, as the weather will depend on what
happens the previous day. Based on prior experience, active days
can inhibit widespread activity on following days. At this stage,
the forecast reflects average grade monsoon days, but with a high
degree of uncertainty. A drier period is likely to set in at some
point in the next week, but it is highly uncertain when this will
be. This is because there is low predictability in the evolution
of a closed upper low off the Baja coast over the next several
days.

There will be some day to day variability in high temperatures
over the next week, but generally expect them to be within a few
degrees of normal for this time of year.

&&

.AVIATION...

SCT-BKN 7-12k ft AGL through the period. Another round of SCT
TSRA/SHRA is expected aft 15/20Z for much of southeast Arizona.
Wind gusts of 40-50 kts with 1-3SM VSBY in BLDU are possible with
the thunderstorms today, especially near KSAD. Otherwise, SFC
winds mainly less than 10 kts. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...

A more active monsoon pattern this week. Deeper atmospheric
moisture moving into the will increase the potential for heavy
rainfall and localized flash flooding, especially today.
Temperatures will remain above normal through today, then drop
back down to near or slightly below normal by mid week. Winds will
remain westerly from 10-15 mph, with occasional gusts at or above
25 mph, and gustier in and around thunderstorm activity.
Afternoon RH values in the low lying areas will be between 10-15%
this afternoon, then 20-30% through the remainder of the week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM MST this evening for AZZ502>504-507-508-
512>515.

&&

Public...Singer/Dang
Aviation...Singer/Dang
Fire Weather....Singer/Dang

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 5:22 PM MSTSevere Thunderstorm WarningTWCPima38 min
Jul 15, 5:24 PM MSTSevere Thunderstorm WarningTWCPima27 min
Jul 15, 5:59 PM MSTAreal Flood AdvisoryTWCCochise2 hr
Jul 15, 6:18 PM MSTAreal Flood AdvisoryTWCPima117 min
Jul 15, 6:53 PM MSTSevere Thunderstorm WarningTWCPima52 min
Jul 15, 7:09 PM MSTFlash Flood Warning Considerable damage threatTWCPima2 hr
Jul 15, 7:18 PM MSTFlash Flood Warning Considerable damage threatTWCCochise3 hr
Jul 15, 7:32 PM MSTSevere Thunderstorm WarningTWCPima, Pinal43 min
Jul 15, 7:46 PM MSTSevere Thunderstorm WarningTWCPima24 min
Jul 15, 7:49 PM MSTFlash Flood Warning Considerable damage threatTWCPima116 min
Jul 15, 8:04 PM MSTFlash Flood Warning Considerable damage threatTWCPima, Pinal3 hr
Jul 15, 8:54 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 15, 9:47 PM MSTFlash Flood Warning Considerable damage threatTWCPima2 hr
Jul 16, 5:20 AM MSTAreal Flood AdvisoryTWCPima, Pinal5 hr
Jul 16, 6:25 AM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 16, 8:41 AM MSTAreal Flood WarningTWCPima3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.